Alert archive / Texas / Special Weather Statements in 2014

Special Weather Statement, NWS El Paso, TX

August 9, 2014El Paso County, Texas

NWS El Paso, TX issued this special weather statement at Aug 9, 2014, 6:21 AM MDT for El Paso County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2014, 6:21 AM MDT (12:21 UTC)
Expired
Aug 9, 2014, 7:15 AM MDT
In force
54 min
Issued by
NWS El Paso, TX

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 38 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 0.4 hours before the alert went out and 375 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
174 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
2118 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WWUS84 KEPZ 091221
SPSEPZ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
621 AM MDT SAT AUG 9 2014

NMZ411-413-TXZ418>420-423-091315-
EASTERN/CENTRAL EL PASO COUNTY TX-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS TX-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH
COUNTIES TX-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN
TULAROSA BASIN NM-WESTERN EL PASO COUNTY TX-
621 AM MDT SAT AUG 9 2014

...STRONG THUNDERSTORMS THREATENING SOUTHEASTERN DONA ANA...
SOUTHWESTERN OTERO AND EL PASO COUNTIES THROUGH 715 AM MDT...

AT 610 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER EL PASO TEXAS AND SURROUNDING AREAS. 

HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING WILL OCCUR WITH THIS 
ACTIVITY. 

LOCATIONS IMPACTED INCLUDE...
  MCGREGOR RANGE BASE...
  MISSION VALLEY...
  EAST EL PASO...
  NORTHEAST EL PASO...
  WEST EL PASO...
  SANTA TERESA...
  SUNLAND PARK...
  CHAPARRAL...
  ANTHONY...
  HORIZON CITY...
  FABENS...
  COLONIA DEL PASO...
  LAKE WAY ESTATES...
  FRANKLIN MOUNTAINS STATE PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3139 10609 3147 10623 3153 10625 3156 10629
      3168 10635 3174 10641 3176 10646 3174 10649
      3178 10653 3178 10688 3215 10694 3217 10611
      3139 10601
TIME...MOT...LOC 1220Z 125DEG 4KT 3180 10648

$$

ROGASH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Aug 9, 4:20 AM MDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 9, 4:20 AM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
420 AM MDT SAT AUG 9 2014

.SYNOPSIS...
MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WEST
TEXAS THIS WEEKEND WHILE UPPER DISTURBANCES AND A WEAK FRONT MOVE
INTO THE REGION. THIS WEATHER PATTERN WILL GENERATE SCATTERED
SHOWERS AND THUNDERSTORMS TODAY AND SUNDAY WITH HEAVY RAINS
FALLING OVER SOME LOCATIONS. HIGH PRESSURE ALOFT WILL BRING
SEASONABLY WARM DRIER WEATHER AFTER SUNDAY BUT THERE WILL STILL BE
A FEW SHOWERS AND THUNDERSTORMS ACROSS THE BORDERLAND EACH DAY.

&&

.DISCUSSION...
LARGER SCALE REGIONAL WEATHER PATTERN WILL BE DOMINATED BY
UPPER TROUGHING ALONG THE WEST COAST WITH RIDGE AXIS EXTENDING
ACROSS CENTRAL AND NORTHERN NEW MEXICO. AT THE SURFACE HIGH
PRESSURE WILL COVER COLORADO AND NORTHERN NEW MEXICO WITH THERMAL
HEAT LOW OVER ARIZONA. THIS SCENARIO WILL BE CONDUCIVE FOR A LOW
TO MID LEVEL EAST TO SOUTHEAST FLOW WITH WITH TRAJECTORIES
TRANSPORTING RATHER ABUNDANT TROPICAL MOISTURE FROM THE GULF OF
MEXICO INTO SOUTHERN NEW MEXICO AND WEST TEXAS. THUS PRECIPITABLE
WATER WILL BE AROUND 1.1 TO 1.4 INCHES ACROSS THE REGION TODAY AND
SUNDAY WITH MOST UNSTABLE CAPES AROUND 500 TO 1000 J/KG. GUIDANCE
HINTS AT WEAK EMBEDDED WAVES/DISTURBANCES MOVING EAST TO WEST
THROUGH THE AREA WITH A WEAK DISSIPATING FRONT DROPPING SOUTHWARD
INTO THE CWA LATER SUNDAY. COMBINATION OF LIFT...INSTABILITY AND
MOISTURE SHOULD CONSEQUENTLY GENERATE AT LEAST SCATTERED
CONVECTION TODAY AND SUNDAY. WIND PROFILE WILL BE FAVORABLE FOR
SLOW MOVING AND/OR BACK BUILDING CELLS SO POTENTIAL WILL EXIST FOR
LOCALLY HEAVY RAINFALL AND FLASH FLOODING.

RIDGE AXIS WILL DEVELOP A MORE NORTH TO SOUTH ALIGNMENT THROUGH
NEW MEXICO MONDAY AND TUESDAY WITH WARMER AIR ALOFT VIA SUBSIDENCE
SETTLING OVER THE REGION. LOW AND MID LEVEL FLOW WILL STILL PUSH
MOISTURE INTO THE AREA WITH PRECIPITABLE WATER REMAINING ABOVE AN
INCH. HOWEVER THE WARMER AIR ALOFT WILL ALSO TEND TO STABILIZE THE
AIR MASS AND THIS WILL REDUCE CONVECTIVE COVERAGE MIDDLE AND
EASTERN ZONES. CONVERSELY WESTERN ZONES SHOULD SEE GREATER STORM
COVERAGE AS INSTABILITY WILL BE GREATER NEAR THE ARIZONA BORDER.

&&

.AVIATION...VALID 09/12Z-10/12Z.
WIDESPREAD AREAS OF CEILINGS ABOVE 10,000 FEET AGL WITH SCATTERED
AREAS OF MVFR CEILINGS AND VISIBILITIES AND ISOLATED IFR
CONDITIONS IN SHOWERS AND THUNDERSTORMS...MAINLY BETWEEN 20Z AND
03Z.

&&

.FIRE WEATHER...
MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WEST
TEXAS THIS WEEKEND WHILE UPPER DISTURBANCES AND A WEAK FRONT MOVE
INTO THE REGION. THIS WEATHER PATTERN WILL GENERATE SCATTERED
SHOWERS AND THUNDERSTORMS TODAY AND SUNDAY WITH HEAVY RAINS
FALLING OVER SOME LOCATIONS. LOWEST HUMIDITY WILL BE AROUND 25 TO
35 PERCENT LOWLANDS AND 40 TO 50 PERCENT MOUNTAINS TODAY AND
SUNDAY. WINDS MAY GUST TO 50 MPH IN THUNDERSTORMS...OTHERWISE WIND
SPEEDS WILL BE LESS THAN 15 MPH MOST AREAS TODAY WITH WINDS SPEEDS
AROUND 10 TO 20 MPH ON SUNDAY. HIGH PRESSURE ALOFT WILL BRING
SEASONABLY WARM DRIER WEATHER AFTER SUNDAY BUT THERE WILL STILL BE
A FEW SHOWERS AND THUNDERSTORMS ACROSS THE BORDERLAND EACH DAY
WITH MOST ACTIVITY OVER THE HIGHER MOUNTAINS AND NEAR THE ARIZONA
BORDER.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 92  72  93  72  92 /  30  30  30  30  30
SIERRA BLANCA           86  66  86  66  87 /  40  30  30  30  30
LAS CRUCES              89  67  91  67  91 /  30  30  40  30  30
ALAMOGORDO              90  68  92  68  91 /  20  30  40  30  30
CLOUDCROFT              70  50  68  51  67 /  40  30  50  30  40
TRUTH OR CONSEQUENCES   90  66  90  66  90 /  20  20  40  30  30
SILVER CITY             83  62  84  62  81 /  20  20  50  30  30
DEMING                  89  66  93  66  91 /  30  30  40  30  30
LORDSBURG               88  67  91  67  90 /  30  30  40  30  30
WEST EL PASO METRO      92  71  93  71  92 /  30  30  30  30  30
DELL CITY               92  68  92  68  90 /  40  30  30  30  30
FORT HANCOCK            90  70  91  70  93 /  40  30  30  30  30
LOMA LINDA              85  66  86  66  85 /  30  30  30  30  30
FABENS                  92  72  93  72  92 /  30  30  30  30  30
SANTA TERESA            91  70  93  70  92 /  30  30  30  30  30
WHITE SANDS HQ          89  69  91  69  89 /  30  30  40  30  30
JORNADA RANGE           90  67  91  67  90 /  20  30  40  30  30
HATCH                   92  66  92  66  91 /  20  30  40  30  30
COLUMBUS                89  68  91  68  91 /  30  30  30  30  30
OROGRANDE               90  68  91  68  90 /  30  30  40  30  30
MAYHILL                 76  54  76  54  74 /  50  30  50  30  40
MESCALERO               79  54  78  54  74 /  40  30  50  30  40
TIMBERON                78  54  77  54  74 /  40  30  50  30  40
WINSTON                 80  60  81  60  80 /  30  30  50  40  40
HILLSBORO               83  65  83  65  84 /  20  20  40  30  30
SPACEPORT               88  66  89  66  90 /  20  20  40  30  30
LAKE ROBERTS            81  60  84  60  81 /  30  30  50  40  40
HURLEY                  84  63  87  63  85 /  20  20  40  30  30
CLIFF                   86  65  88  65  89 /  20  20  40  30  30
MULE CREEK              83  63  79  63  84 /  20  20  40  30  30
FAYWOOD                 82  63  86  63  85 /  20  30  40  30  30
ANIMAS                  87  66  91  66  89 /  30  30  40  30  30
HACHITA                 89  65  92  65  88 /  30  30  40  30  30
ANTELOPE WELLS          86  65  91  65  85 /  30  30  40  30  30
CLOVERDALE              84  62  83  62  81 /  30  30  40  30  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH
Hazardous weather outlook, Aug 8, 12:05 PM MDT, 18 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1205 PM MDT FRI AUG 8 2014

NMZ401>417-TXZ418>424-091730-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1205 PM MDT FRI AUG 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

MOIST UNSTABLE AIR CONTINUES TO COVER THE REGION WHILE AN UPPER
DISTURBANCE MOVES THROUGH THE REGION. THIS WEATHER PATTERN WILL
BRING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. A FEW
STORMS WILL PRODUCE VERY HEAVY RAINFALLS...WIND GUSTS TO 40 MPH AND
SMALL HAIL. UP TO 2 INCHES OF RAIN MAY FALL OVER VERY ISOLATED
LOCATIONS CAUSING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MOIST UNSTABLE AIR WILL WILL CONTINUE TO FLOW INTO THE REGION
RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY
THROUGH SUNDAY. LOCALLY HEAVY RAINS POSSIBLE WITH ISOLATED
LOCATIONS RECEIVING UP TO 2 INCHES OF RAIN.

HIGH PRESSURE ALOFT WILL RESULT IN DIMINISHED THUNDERSTORM COVERAGE
MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING
TO THIS OFFICE AND LOCAL LAW ENFORCEMENT.

ROGASH

In the hours before

Special weather statement, Aug 9, 5:27 AM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
527 AM MDT SAT AUG 9 2014

NMZ411-413-417-TXZ418>420-423-091215-
EASTERN/CENTRAL EL PASO COUNTY TX-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS TX-OTERO MESA NM-RIO GRANDE VALLEY OF EASTERN EL
PASO/WESTERN HUDSPETH COUNTIES TX-SOUTHERN DONA ANA COUNTY/MESILLA
VALLEY NM-SOUTHERN TULAROSA BASIN NM-WESTERN EL PASO COUNTY TX-
527 AM MDT SAT AUG 9 2014

...STRONG THUNDERSTORMS THREATENING SOUTHEASTERN DONA ANA...
SOUTHWESTERN OTERO...NORTHWESTERN HUDSPETH AND EL PASO COUNTIES
THROUGH 615 AM MDT...

AT 512 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER EL PASO TEXAS AND SURROUNDING AREAS.

LOCALLY HEAVY RAINS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
WILL OCCUR WITH THE STORMS ALONG WITH WIND GUSTS TO 40 MPH. SOME
PONDING OF WATER MAY OCCUR...ESPECIALLY AROUND LOW WATER CROSSINGS.

LOCATIONS IMPACTED INCLUDE...
  EL PASO
  MCGREGOR RANGE BASE...
  MISSION VALLEY...
  WEST EL PASO...
  SUNLAND PARK...
  CHAPARRAL...
  ANTHONY...
  HORIZON CITY...
  FABENS...
  FRANKLIN MOUNTAINS STATE PARK...
  HUECO TANKS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3130 10593 3138 10600 3139 10609 3146 10621
      3153 10625 3156 10629 3168 10635 3174 10641
      3176 10646 3174 10649 3178 10653 3178 10685
      3211 10686 3226 10590 3124 10581 3124 10585
TIME...MOT...LOC 1123Z 160DEG 12KT 3197 10641

ROGASH
Special weather statement, Aug 9, 6:21 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
621 AM MDT SAT AUG 9 2014

NMZ411-413-TXZ418>420-423-091315-
EASTERN/CENTRAL EL PASO COUNTY TX-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS TX-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH
COUNTIES TX-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN
TULAROSA BASIN NM-WESTERN EL PASO COUNTY TX-
621 AM MDT SAT AUG 9 2014

...STRONG THUNDERSTORMS THREATENING SOUTHEASTERN DONA ANA...
SOUTHWESTERN OTERO AND EL PASO COUNTIES THROUGH 715 AM MDT...

AT 610 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER EL PASO TEXAS AND SURROUNDING AREAS.

HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING WILL OCCUR WITH THIS
ACTIVITY.

LOCATIONS IMPACTED INCLUDE...
  MCGREGOR RANGE BASE...
  MISSION VALLEY...
  EAST EL PASO...
  NORTHEAST EL PASO...
  WEST EL PASO...
  SANTA TERESA...
  SUNLAND PARK...
  CHAPARRAL...
  ANTHONY...
  HORIZON CITY...
  FABENS...
  COLONIA DEL PASO...
  LAKE WAY ESTATES...
  FRANKLIN MOUNTAINS STATE PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3139 10609 3147 10623 3153 10625 3156 10629
      3168 10635 3174 10641 3176 10646 3174 10649
      3178 10653 3178 10688 3215 10694 3217 10611
      3139 10601
TIME...MOT...LOC 1220Z 125DEG 4KT 3180 10648

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:01 AM MDTAreal Flood AdvisoryEPZDoña Ana, Otero59 min
Aug 9, 8:44 AM MDTAreal Flood AdvisoryEPZDoña Ana2 hr
Aug 9, 1:10 PM MDTAreal Flood AdvisoryEPZOtero2 hr
Aug 9, 3:05 PM MDTSpecial Weather StatementEPZ40 min
Aug 9, 4:01 PM MDTAreal Flood AdvisoryEPZHidalgo119 min
Aug 9, 4:48 PM MDTSpecial Weather StatementEPZDoña Ana42 min
Aug 9, 5:25 PM MDTSpecial Weather StatementEPZLuna50 min
Aug 8, 6:04 PM MDTAreal Flood AdvisoryEPZHudspeth4 hr
Aug 9, 5:27 AM MDTSpecial Weather StatementEPZEl Paso48 min
Aug 9, 5:56 AM MDTAreal Flood AdvisoryEPZEl Paso64 min
Aug 9, 3:00 PM MDTSpecial Weather StatementEPZHudspeth45 min
Aug 9, 5:17 PM MDTSpecial Weather StatementEPZEl Paso43 min

Nearby

Special Weather Statements in Texas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.